Alert archive / Mississippi / River Flood Warnings in 2011

River Flood Warning 73, NWS Memphis, TN

April 28, 2011Itawamba County, Mississippi

NWS Memphis, TN issued this river flood warning at Apr 28, 2011, 3:42 PM CDT for Itawamba County, Mississippi. It took effect at Apr 28, 2011, 4:46 PM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Apr 28, 2011, 3:42 PM CDT (20:42 UTC)
In effect from
Apr 28, 2011, 4:46 PM CDT
Expired
Apr 29, 2011, 6:06 AM CDT
In force
13 hr
Issued by
NWS Memphis, TN
Flood severity
Minor

County Itawamba County, MS

The radar

The Columbus AFB radar (KGWX), 43 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tombigbee River near Fulton (FULM6). The gauge peaked at 19.85 ft at Apr 28, 2011, 5:00 PM CDT.

actionminormoderate15202504/2804/2904/30
Action stage
16 ft
Minor stage
20 ft
Moderate stage
25 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02431000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

005 
WGUS44 KMEG 282042
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
342 PM CDT THU APR 28 2011

THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE 
TOMBIGBEE RIVER NEAR FULTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED WHEN CONDITIONS WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

MSC057-291424-
/O.NEW.KMEG.FL.W.0073.110428T2146Z-110429T1424Z/
/FULM6.1.ER.110428T2146Z.110429T0000Z.110429T0824Z.NO/
342 PM CDT THU APR 28 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TOMBIGBEE RIVER NEAR FULTON
* FROM LATE THIS AFTERNOON UNTIL EARLY TOMORROW.
* AT 02 PM THURSDAY THE STAGE WAS...19.8 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 20.2 FEET THIS EVENING.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 20.2 FEET BY THIS EVENING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY EARLY TOMORROW.
AT 20.0 FEET...MOST LOW LYING AGRICULTURE LAND ALONG THE RIVER IS 
FLOODING AND ACCESS MAY BE RESTRICTED IN LOW LYING AREAS.

$$
2 follow-up statements
202 
WGUS84 KMEG 290331
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1031 PM CDT THU APR 28 2011

THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER...TOMBIGBEE RIVER
.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED WHEN CONDITIONS WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

MSC057-291400-
/O.EXT.KMEG.FL.W.0073.000000T0000Z-110429T1400Z/
/FULM6.1.ER.110429T0449Z.110429T0600Z.110429T0800Z.NO/
1031 PM CDT THU APR 28 2011

THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER NEAR FULTON
* FROM TONIGHT UNTIL EARLY TOMORROW.
* AT 09 PM THURSDAY THE STAGE WAS 19.8 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 20.1 FEET AFTER MIDNIGHT TONIGHT.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 20.1 FEET BY AFTER MIDNIGHT.THE RIVER WILL FALL BELOW FLOOD
  STAGE BY EARLY TOMORROW.
* AT 20.0 FEET...MOST LOW LYING AGRICULTURE LAND ALONG THE RIVER IS 
  FLOODING AND ACCESS MAY BE RESTRICTED IN LOW LYING AREAS.

$$

MSC095-300330-
/O.EXT.KMEG.FL.W.0063.000000T0000Z-110502T2024Z/
/BGBM6.1.ER.110427T1906Z.110428T0645Z.110502T1424Z.NO/
1031 PM CDT THU APR 28 2011

THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER  AT BIGBEE
* UNTIL LATE MONDAY MORNING.
* AT 07 PM THURSDAY THE STAGE WAS 17.2 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 18.5 FEET TOMORROW EARLY AFTERNOON.
* FLOOD STAGE IS 14.0 FEET.
* THE RIVER ROSE ABOVE FLOOD STAGE YESTERDAY EARLY AFTERNOON AND WILL
  CONTINUE RISING TO NEAR 18.5 FEET BY TOMORROW EARLY AFTERNOON. THE 
  RIVER WILL FALL BELOW FLOOD STAGE LATE MONDAY MORNING MAY 2.
* AT 18.0 FEET...THE FLOOD PLAIN BETWEEN TOWN CREEK AND THE 
  TOMBIGBEE RIVER IS FLOODED AND WATER IS FLOWING OVER HOOD ROAD. 
  EXTENSIVE AGRICULTURAL FLOODING IS OCCURRING ALONG HIGHWAY 6 NEAR 
  BIGBEE.

$$

MSC095-300330-
/O.EXT.KMEG.FL.W.0064.000000T0000Z-110501T0430Z/
/AMYM6.2.ER.110426T1155Z.110428T1130Z.110430T2230Z.NO/
1031 PM CDT THU APR 28 2011

THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER NEAR AMORY
* UNTIL SATURDAY AFTERNOON.
* AT 08 PM THURSDAY THE STAGE WAS 23.9 FEET AND FALLING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET.
* AT 23.0 FEET...MOST LOW LAND AND FARM LAND NEAR THE RIVER IS 
  FLOODED. EQUIPMENT AND LIVESTOCK MAY NEED TO BE MOVED TO HIGHER 
  GROUND.

$$
374 
WGUS84 KMEG 291106
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
606 AM CDT FRI APR 29 2011

THE FLOOD WARNING HAS BEEN CANCELLED FOR THE TOMBIGBEE RIVER
AT THE FULTON POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED WHEN CONDITIONS
WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

MSC057-291136-
/O.CAN.KMEG.FL.W.0073.000000T0000Z-110429T1400Z/
/FULM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
606 AM CDT FRI APR 29 2011

FORECAST INFORMATION FOR
  TOMBIGBEE RIVER NEAR FULTON
* AT 5 AM FRIDAY THE STAGE WAS 19.2 FEET AND FALLING.
* NO FLOODING IS CURRENTLY FORECAST.
* MAXIMUM FORECAST STAGE OF 19.2 FEET THIS MORNING.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER WILL SLOWLY FALL. 
* AT 18.5 FEET...MOST LOW LAND BETWEEN THE OLD RIVER AND THE 
  TENNESSEE TOMBIGBEE WATERWAY IS FLOODING.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Apr 28, 12:30 PM CDT, 3 hours 12 minutes earlier.

Area forecast discussion, Apr 28, 12:30 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1230 PM CDT THU APR 28 2011

.UPDATE...AVIATION DISCUSSION.

.PREV DISCUSSION... /ISSUED 1102 AM CDT THU APR 28 2011/

DISCUSSION...15Z SURFACE ANALYSIS PLACES A STRONG COLD FRONT
FROM QUEBEC BACK THROUGH THE EAST COAST. MEANWHILE...A 1024 MB
RIDGE OF HIGH PRESSURE IS RESULTING IN SUNNY SKIES ACROSS THE MID
SOUTH WITH TEMPERATURES IN THE UPPER 50S TO LOWER 60S AS OF 10 AM
CDT. 925 MB TEMPERATURES FROM AREA 12Z SOUNDINGS ARE BETWEEN
8-10C. THIS SUGGESTS HIGH TEMPERATURES WILL BE PREDOMINANTLY IN
THE UPPER 60S TO AROUND 70. WILL NEED TO ADJUST TEMPERATURES NORTH
OF I-40 BASED ON SHORT TERM TRENDS. OTHERWISE...FORECAST OVERALL
IN GOOD SHAPE.

UPDATED GRIDS WILL BE PUBLISHED SHORTLY.

.DISCUSSION...

SKIES ARE CLOUDY EARLY THIS MORNING ACROSS MUCH OF NORTH
MISSISSIPPI AND PARTS OF WEST TENNESSEE WHILE SKIES ARE CLEAR
ELSEWHERE OVER THE FORECAST AREA. TEMPERATURES ARE MUCH COOLER
THAN THE PAST FEW DAYS WITH LOWS IN THE 50S. SURFACE HIGH WILL
BUILD OVER TEXAS TODAY KEEPING THINGS DRY AND COOL WITH AFTERNOON
TEMPERATURES WARMING TO AROUND 70 DEGREES.

THE SURFACE HIGH WILL MOVE INTO THE LOWER MISSISSIPPI VALLEY
TONIGHT KEEPING THINGS DRY WITH MANY LOCATIONS IN THE FORECAST
AREA HAVING TEMPERATURES FRIDAY MORNING BELOW 50 DEGREES. BY
FRIDAY...THE HIGH WILL BE MOVING EAST OF THE REGION WHICH WILL
SHIFT WINDS TO MORE OF A SOUTHWEST DIRECTION BRINGING WARMER AIR
TO THE REGION. FRIDAY NIGHT SHOULD REMAIN DRY AS WELL WITH
TEMPERATURES BACK TO SEASONAL LEVELS.

A COLD FRONT WILL MOVING ACROSS THE SOUTHERN PLAINS ON SATURDAY
BUT SHOULD NOT BEGIN TO AFFECT THE MID-SOUTH UNTIL SATURDAY NIGHT.
SATURDAY WILL BE WARMER AS WELL WITH MOST LOCATIONS SEEING
AFTERNOON TEMPERATURES AROUND 80 DEGREES.

THE COLD FRONT WILL BEGIN TO PUSH INTO THE FORECAST AREA LATE
SATURDAY NIGHT BRINGING SHOWERS AND THUNDERSTORMS. NOT EXPECTING
THE EXCESSIVE RAINFALL THAT WE SAW OVER THE PAST FEW DAYS BUT ANY
ADDITIONAL HEAVY RAINFALL WILL MAKE CURRENT FLOOD CONDITIONS
WORSE. THE COLD FRONT WILL MOVE SLOWLY THROUGH THE REGION SUNDAY
AND SUNDAY NIGHT CLEARING THE FORECAST AREA MONDAY MORNING SO
THERE WILL BE A THREAT OF THUNDERSTORMS FOR ALL OF SUNDAY AND INTO
MONDAY MORNING.

HIGH PRESSURE WILL BUILD INTO THE REGION MONDAY AFTERNOON AND
EVENING BRINGING COOLER AND DRIER AIR BACK INTO THE FORECAST AREA.
TUESDAY WILL BE THE COOLEST DAY OVER THE FORECAST PERIOD WITH
AFTERNOON TEMPERATURES IN THE 60S. HIGH PRESSURE WILL REMAIN OVER
THE REGION FOR THE MIDDLE OF NEXT WEEK WITH DRY WEATHER AND
SEASONAL TEMPERATURES FOR WEDNESDAY.

ARS

.AVIATION...

18Z TAF CYCLE

VFR CONDS WILL CONTINUE THROUGH MOST OF THE PERIOD. GUSTY WEST
WINDS WILL REMAIN POSSIBLE THIS AFTERNOON...DIMINISHING
SIGNIFICANTLY OVERNIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  71  53  79  57 /   0   0   0   0
MKL  70  46  76  52 /   0   0   0   0
JBR  71  49  77  53 /   0   0   0   0
TUP  72  48  79  52 /   0   0   0   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Apr 28, 3:07 AM CDT, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
307 AM CDT THU APR 28 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-291015-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
307 AM CDT THU APR 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD RESIDUAL FLOODING OF SMALL CREEKS...STREAMS...RIVERS...
AGRICULTURAL LAND...AND LOW LYING AREAS WILL CONTINUE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AREA RIVERS WILL CONTINUE TO RISE THROUGH NEXT WEEK...PUTTING STRESS
ON LEVEES. SIGNIFICANT...POSSIBLY RECORD BREAKING RIVER FLOODING IS
POSSIBLE ON THE MISSISSIPPI BY LATE NEXT WEEK AS RUN OFF FROM HEAVY
RAINFALL UPSTREAM BEGINS TO WORK ITS WAY SOUTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Apr 28, 10:32 AM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1032 AM CDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 PM     TSTM WND DMG     4 E RIENZI              34.76N 88.46W
04/27/2011                   ALCORN             MS   AMATEUR RADIO

            LOTS OF TREES DOWN NEAR THE TOWN OF JACINTO ALONG HWY 356
            BETWEEN RIENZI AND BURNSVILLE. PROBABLE TORNADO.

&&

RRH

Nearby

River Flood Warnings in Mississippi, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.